Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HPV and HIV
Dec 12, 2004

Dear doc,

Thank you very much once again for your help.

I was infected a year and a half ago. My VL has always been high (around 60K) and my CD4 relatively low since infection (around 380).

Also, about a year and a half ago I started noticing little warts on my face. The dermatologist has burned some but some others appear... Its not Molluscum.

QUESTION: will my inmune system fight them better once on HIV treatment and manage to get rid of them and develop inmunity?

Also, about a month ago I noticed warts on my anus too!! I went to the dermatologist and he has sent me to a specialist to get them removed, but i have to wait for a whole MONTH!!

Question: I have read a lot about HPV and anal cancer in HIV+ people... Will waiting a whole month to get them removed be too long? Is it dangerous? What is the likely of me having anal cancer?

Thank you very much... I am a little nervous so i would appreciate a quick response...

Miguel

Response from Dr. Pierone

HPV stands for human papillomavirus, and is a common sexually transmitted disease that may be dormant for extended periods of time. Although this virus is associated with anal cancer it more commonly leads to warts and a delay of one month is not a problem.

The actual risk of anal cancer is not well defined (it is very low though), but ongoing studies will answer this question. Close follow up with a specialist will keep this problem under control and help prevent progression to anal cancer.

Here is a link to additional information on HPV.



Previous
Girlfriend with HIV
Next
Wait and See???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement